Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Please help what can I expect from birth control pills ive never taken them before?

I noticed that I was losing lots of hair so I asked my gyn dr to check my dht and testosterone levels to see if they were high and they were, which thats a male hormone and im female so i guess i was meant to be a male, i'm probably going to grow a beard before my husband lol, i even have body hair which i gotta be nairing:( testosterone and dht was the cause of my hair fall and my weight gain, now she wants me to take birth control to bring my testosterone and dht down but im scared of the side effects of birth control since a year ago when they checked me i had high cholesterol, high blood pressure, diabetis and high triglycerides, dont know what i have now though. I wish my previous doctor would of sent my medical records to this gyno. i'm 5'1 in height and weigh 164. I use to weigh 110 before I had my son, after that is when all these complications started. Shes prescribing me yaz but walgreens gave me the genetic brand GIANVI it has estrogen and progesterone. has anyone suffered like me with all this crap?

Answer Question
 
Anonymous

Asked by Anonymous at 3:13 AM on Mar. 26, 2011 in Health

Answers (4)
  • I am not sure what to expect from the generic Yaz prescription, but I have reason to believe that my psoriasis is due to me taking birth control pills and then stopping them. Also, a little over a year ago, my SIL was admitted to the hospital, and later learned that she had like 3 blood clots. One was in her chest, another was in her lower leg, and the third one was near her knee cap. She is doing okay now, but she had to stop taking all forms of birth control, and she has to take blood thinners everyday now as well as other medications. The sad thing is that she was only 33 when all this happened.
    This really scared me, b/c she and I are the same age. Plz makes sure to be careful. You may want to ask your doctor if there is any other options. I wish you the best of luck.
    Angels200

    Answer by Angels200 at 3:39 AM on Mar. 26, 2011

  • Hi Angels200 im sorry to hear that of you nd you SIL, thats what im afraid of too...and when I told the doctor and nurse about this all they say is for me not to worry cause I dont smoke and that only smoking increases the risk, but when I do my research online not only smoking but lots more things increase the risks, so I'm so confused, I don't want to take them and im going to call them next week again to see what else they have available to lower my hdt and testosterone.
    Anonymous

    Comment by Anonymous (original poster) at 3:53 AM on Mar. 26, 2011

  • Yeah, you could get blood clots and weight gain is a common side effect. But it makes you periods regular and light. Sorry you're going through this - sounds just awful, but I suppose there are worse things that happen to people hey. *hugs*.
    judimary

    Answer by judimary at 4:05 AM on Mar. 26, 2011

  • Never been there, but have you had your current doc fax over a previsous records request to your old doc? Idk about the generic Yaz either, but my grandma is a nurse and says generic's are just as good in general. I always use generic.
    JustCantWait88

    Answer by JustCantWait88 at 5:02 PM on Mar. 26, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Rupturing Ovarian Cyst..

Next question overall (Pregnancy)
2nd hand smoke while pregnant?